Alert archive / Colorado / Special Weather Statements in 2022
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 16, 2022, 1:21 PM MDT for El Paso County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2022, 1:21 PM MDT (19:21 UTC)
- Expired
- Jul 16, 2022, 1:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.75 in
- Wind
- 50
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.4 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743
WWUS85 KPUB 161921
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
121 PM MDT Sat Jul 16 2022
COZ081-083-085-161945-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
121 PM MDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of east central
Fremont, southeastern Teller and southwestern El Paso Counties
through 145 PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Fort Carson, or 14 miles south of Colorado
Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fountain and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3854 10498 3869 10494 3872 10459 3853 10460
TIME...MOT...LOC 1921Z 270DEG 13KT 3863 10488
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
MG/PWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 16, 11:26 AM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 16, 11:26 AM MDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1126 AM MDT Sat Jul 16 2022 .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Sat Jul 16 2022 ...Key Messages: 1) Hot weather continues. 2) Showers and storms likely in the mtns and I-25 corridor; with scattered storms over the remainder of the fcst area. 3) Some of the rain will be heavy leading to potential flash flooding in the high terrain, some marginal severe thunderstorm activity possible plains... Currently... Sfc boundary was moving south across the plains. Dwpts were in the 50s to around 60 north of highway 50 while in the 40s south of highway 50. In the mtns, moisture was also rather high with dwpts in the 40s and 50s over the mtns and valleys. Temps at 3 am were rather warm, with temps near 80 over many plains locations. Valleys were somewhat cooler with readings in the 50s and 60s. The monsoon plume was well identified in wat vap imagery extending from AZ into UT and W CO. Today... Showers and storms will be more widespread today, and they are expected to be stronger than the last couple of days, producing locally heavy rain and some marginally severe weather. A weak mid level disturbance will push east today just north of the area. This system will push the monsoon plume directly over the fcst area by this afternoon. Sfc flow will also become upslope by this afternoon. The combo of the upslope llvl flow combined with the weak forcing aloft and the monsoon moisture should allow for numerous showers and storms today over a good part of the region. The overall best chance of precip today will extend from the SW mtns; across the N San Luis Vally; N Sangres; Fremont and then northeast into all of Teller, El Paso and Pueblo counties. With plenty of moisture to play with, some of the precip will be heavy and this will lead to the potential for flash flooding, especially in flash flood prone areas. All flash flood prone areas over the higher terrain areas within the NWS PUB CWA could be impacted today. It will be hot today once again with many areas in the plains hitting the century mark. It will feel a bit more uncomfortable this afternoon due to the increased low level moisture. Tonight... Unlike the last several days, the far southeast plains will likely see a chance of showers and storms this evening, with locally heavy rain possible. Shear and CAPE will be somewhat favorable for organized thunderstorm activity, and I do anticipate some marginal severe thunderstorm activity this evening over the plains (this includes the I-25 corridor region). Activity over the region will likely last well into the evening hours over the entire region, ending from NW to SE with time. \/Hodanish .LONG TERM...(Sunday through Friday) Issued at 345 AM MDT Sat Jul 16 2022 Not much change to the long term period with continued good agreement among the operational solutions and low ensemble spreads. Sunday continues to look like a down day for much of the region. High pressure will be centered over the state, with energy working northward across western Colorado. Current model guidance develops afternoon thunderstorms, primarily focused over the San Juan and La Garita mountain ranges, with more isolated activity north over the Central Mountains, and over the southern Sangre de Cristo range. Lack of flow should keep thunderstorm activity confined to the higher terrain. Hot temperatures will continue with upper 90s to lower 100s expected across the Plains, and upper 80s to lower 90s for the San Luis Valley. Expect showers and thunderstorms to dissipate Sunday night. Monday through Saturday...the upper high is forecast to retrograde west over the Great Basin and Intermountain West through the week. Abundant moisture will work northward across Colorado, with multiple waves of energy moving across the region. Daily afternoon thunderstorms are forecast to develop over the Mountains. Locally heavy rainfall will lead to flash flood potential, especially over area burn scars and flood prone areas over the Mountains. Northwesterly steering flow aloft will allow for thunderstorms to push east across the Plains each evening, dissipating and clearing southeast overnight. Locally heavy rainfall and gusty outflow winds will be the primary concerns on the Plains. A few stronger cells may produce half inch hail across the Plains. Not much change to the high temperatures through the week, with upper 90s to lower 100s across the Plains, and upper 80s to lower 90s over the San Luis Valley. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1124 AM MDT Sat Jul 16 2022 KCOS, KPUB, and KALS: VFR conditions are expected over the next 24 hours. However, thunderstorms are expected to develop around all three TAF sites today, and conditions would likely briefly drop to MVFR conditions under the thunderstorms cores. Strong and gusty outflow winds are also expected with the thunderstorms, though gusty outflow winds may still impact the terminal site even outside of any precipitation cores. Small hail can also not be ruled out with any stronger storms that develop. Otherwise today, mid to high level clouds will increase this afternoon, before mid clouds dissipate overnight into tomorrow and minimal high level cloud persist for all three sites. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...SIMCOE
Hazardous weather outlook, Jul 16, 11:11 AM MDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1111 AM MDT Sat Jul 16 2022 COZ058>089-093>099-171715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1111 AM MDT Sat Jul 16 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight The combination of plenty of monsoon moisture, upslope flow and a weak disturbance moving across the region today will allow for showers and thunderstorms to become likely by this afternoon over the mountains, pushing east onto the plains late this afternoon, and move across all of the plains this evening. Main concerns today will be locally heavy rain. Flash flooding will be possible, especially in flood prone areas across the higher terrain. Several strong to marginally severe storms will be possible over the region today, with the best chance of stronger storms over the far eastern plains this evening. Winds of 60 mph and hail up to the size of quarters will be the main severe weather concerns. All storms will produce dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms are expected daily, initially over the Mountains during the afternoon hours, then spreading east across the Interstate 25 corridor and Plains during the evening and overnight hours. Locally heavy rainfall could lead to an elevated flash flood risk on area burn scars. Gusty outflow winds may accompany storms that move across the Plains. Hot temperatures will continue across the region with highs near 100 degrees across the Plains. Precautions should be taken to reduce heat risks. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 34/88
In the hours before
Special weather statement, Jul 16, 1:06 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
106 PM MDT Sat Jul 16 2022
COZ074-088-161930-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
106 PM MDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of southwestern Las
Animas County through 130 PM MDT...
At 106 PM MDT, Doppler radar was tracking a strong thunderstorm near
Boncarbo, or 7 miles northwest of Trinidad, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trinidad, Cokedale, Starkville, Hoehne and Boncarbo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3708 10469 3734 10472 3737 10433 3712 10429
TIME...MOT...LOC 1906Z 271DEG 12KT 3725 10459
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MG/PWSpecial weather statement, Jul 16, 1:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
121 PM MDT Sat Jul 16 2022
COZ081-083-085-161945-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
121 PM MDT Sat Jul 16 2022
...A strong thunderstorm will impact portions of east central
Fremont, southeastern Teller and southwestern El Paso Counties
through 145 PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Fort Carson, or 14 miles south of Colorado
Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fountain and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3854 10498 3869 10494 3872 10459 3853 10460
TIME...MOT...LOC 1921Z 270DEG 13KT 3863 10488
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MG/PWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:51 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jul 16, 1:06 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Jul 16, 1:13 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| Jul 16, 1:45 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jul 16, 3:04 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Jul 16, 3:51 PM MDT | Special Weather Statement | PUB | Pueblo | 39 min |
| Jul 16, 3:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jul 16, 4:30 PM MDT | Special Weather Statement | PUB | Crowley, Pueblo | 30 min |
| Jul 16, 5:45 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
Nearby
Special Weather Statements in Colorado, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.